Alert archive / Arizona / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 10, 2009, 2:08 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2009, 2:08 PM MST (21:08 UTC)
- Expired
- Sep 10, 2009, 4:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 9:10 AM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 10, 9:10 AM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 AM MST THU SEP 10 2009 .SYNOPSIS...LINGERING MONSOON MOISTURE WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. NEAR NORMAL TEMPERATURES AND LIGHT WINDS ARE EXPECTED. && .DISCUSSION...AN UPPER LEVEL LOW REMAINS OVER NORTH CENTRAL AZ THIS MORNING PRODUCING SCATTERED AND MAINLY LIGHT SHOWERS. THIS FEATURE IS EXPECTED TO BEGIN MOVING SOUTHEASTWARD AND SHOULD BEGIN TO PROMOTE NORTHERLY FLOW OVER MUCH OF NORTHERN AZ TOWARD LATE AFTERNOON OR EVENING. THIS FEATURE SHOULD BRING GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS TO MUCH OF NORTHERN AZ TODAY AS IT INTERACTS WITH A MOIST AND UNSTABLE AIRMASS ALREADY IN PLACE OVER THE REGION. STORM COVERAGE WILL LIKELY DEVELOP LATE IN THE MORNING OR EARLY AFTERNOON OVER THE HIGHER TERRAIN AND SPREAD SOUTHWARD INTO LOWER ELEVATIONS LATE IN THE LATE AFTERNOON AND EVENING. FORECAST PACKAGE HAS BEEN UPDATED FOR COVERAGE OF MORNING SHOWER ACTIVITY AND CLOUD COVER. .PREVIOUS DISCUSSION/418 AM MST/...WIDELY SCATTERED AND GENERALLY LIGHT SHOWERS ARE CONTINUING EARLY THIS MORNING MAINLY NORTH OF I-40 IN NORTHERN ARIZONA. FOR THE REST OF TODAY...THE PERSISTENTLY MOIST AIR MASS WILL ALLOW THUNDERSTORM DEVELOPMENT ACROSS THE NORTHLAND YET AGAIN...WITH THE BEST CHANCES ACROSS THE HIGHER TERRAIN FROM FLAGSTAFF EASTWARD. A WEAK FLOW PATTERN WILL ALLOW FOR THIS MOISTURE TO CONTINUE FOR THE FOLLOWING SEVERAL DAYS...WITH NO STRONG INDICATION FOR THE UNSETTLED WEATHER ENDING UNTIL PERHAPS THE MIDDLE OF NEXT WEEK. DAYTIME TEMPS NEAR SEASONAL NORMALS ARE ANTICIPATED. && .AVIATION...FOR THE 18Z PACKAGE...MOST AREAS WILL SEE SCATTERED TO BROKEN SKY CONDITIONS THROUGH THE DAY AND INTO THE EARLY EVENING HOURS. IN ADDITION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS...WITH ISOLATED MVFR CONDITIONS IN THE HEAVIEST SHOWERS. SKIES WILL PARTIALLY CLEAR WITH VFR CONDITIONS OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.......................ONTON AVIATION/FIRE WEATHER........MCCOLLUM VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Sep 10, 10:08 AM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1008 AM MST THU SEP 10 2009 AZZ004>018-037>040-110830- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1008 AM MST THU SEP 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT LINGERING MONSOON MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF NORTHERN ARIZONA TODAY. LOCALIZED FLOODING AND HAIL WILL BE THE MAIN THREAT FROM THE STRONGEST STORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL LINGER OVER THE AREA FOR THE NEXT SEVERAL DAYS. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY...PRIMARILY DURING THE AFTERNOON AND EVENING...WITH SUBTLE DAY TO DAY CHANGES IN WEATHER IMPACTS. LOCALIZED AREAS OF HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:25 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Sep 10, 3:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.